Alert archive / Ohio / Frost Advisories in 2020
Frost Advisory 9, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 16, 2020, 3:03 PM EDT for 7 counties in Ohio; Erie County, Pennsylvania. It took effect at Oct 17, 2020, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2020, 3:03 PM EDT (19:03 UTC)
- In effect from
- Oct 17, 2020, 12:00 AM EDT
- Expired
- Oct 17, 2020, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Ottawa County, OH, Sandusky County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 23 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143 WWUS71 KCLE 161903 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 303 PM EDT Fri Oct 16 2020 OHZ003-006-013-014-017>023-027>033-036>038-047-PAZ002-003-170315- /O.NEW.KCLE.FZ.W.0008.201017T0400Z-201017T1300Z/ Lucas-Wood-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- Including the cities of Toledo, Bowling Green, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 303 PM EDT Fri Oct 16 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of northwest Pennsylvania and north central, northeast and northwest Ohio. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ007>012-089-PAZ001-170315- /O.NEW.KCLE.FR.Y.0009.201017T0400Z-201017T1300Z/ Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- Northern Erie- Including the cities of Port Clinton, Fremont, Sandusky, Lorain, Cleveland, Mentor, Ashtabula, and Erie 303 PM EDT Fri Oct 16 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Pennsylvania, Northern Erie County. In Ohio, Ottawa, Sandusky, Erie, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Bring inside any tropical plants one intends to winter over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
362 WWUS71 KCLE 170155 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 955 PM EDT Fri Oct 16 2020 OHZ003-006-013-014-017>023-027>033-036>038-047-PAZ002-003-171300- /O.CON.KCLE.FZ.W.0008.201017T0400Z-201017T1300Z/ Lucas-Wood-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- Including the cities of Toledo, Bowling Green, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 955 PM EDT Fri Oct 16 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Portions of northwest Pennsylvania and north central, northeast and northwest Ohio. * WHEN...Until 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ007>012-089-PAZ001-171300- /O.CON.KCLE.FR.Y.0009.201017T0400Z-201017T1300Z/ Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- Northern Erie- Including the cities of Port Clinton, Fremont, Sandusky, Lorain, Cleveland, Mentor, Ashtabula, and Erie 955 PM EDT Fri Oct 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...In Pennsylvania, Northern Erie County. In Ohio, Lake, Lorain, Cuyahoga, Erie, Sandusky, Ottawa and Ashtabula Lakeshore Counties. * WHEN...Until 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
086 WWUS71 KCLE 171302 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 902 AM EDT Sat Oct 17 2020 OHZ003-006-013-014-017>023-027>033-036>038-047-PAZ002-003-171415- /O.EXP.KCLE.FZ.W.0008.000000T0000Z-201017T1300Z/ Lucas-Wood-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- Including the cities of Toledo, Bowling Green, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 902 AM EDT Sat Oct 17 2020 ...FREEZE WARNING HAS EXPIRED... $$ OHZ007>012-089-PAZ001-171415- /O.EXP.KCLE.FR.Y.0009.000000T0000Z-201017T1300Z/ Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- Northern Erie- Including the cities of Port Clinton, Fremont, Sandusky, Lorain, Cleveland, Mentor, Ashtabula, and Erie 902 AM EDT Sat Oct 17 2020 ...FROST ADVISORY HAS EXPIRED... $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 16, 1:49 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 16, 1:49 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
149 PM EDT Fri Oct 16 2020
.SYNOPSIS...
A high pressure ridge will expand northeast over the region
today. Low pressure will move into the Upper Midwest on
Saturday and lift a warm front north across the area. Low
pressure will continue northeast towards James Bay on Sunday,
pulling a cold front east across the region on Sunday night.
&&
.NEAR TERM /THROUGH SATURDAY/...
Only minor changes were made to the afternoon cloud cover for
the noon time update.
Previous discussion:
High pressure will continue to build over the region this
afternoon and produce much cooler weather than yesterday.
Temperatures at 850 mb have cooled to -1 to -3C over the region
with just a degrees or so warming expected for the afternoon.
This will support max temperatures in the upper 40s east to
perhaps the mid 50s near FDY and TOL. PW are low and down to
only 0.2". Appears that freezing or near freezing conditions
will occur overnight except near Lake Erie and will likely
issue Frost Advisories/Freeze warnings over much of the CWA.
Previous discussion:
Surface ridging will build in from the southwest and usher in
a much drier airmass with dewpoints of 25-30 degrees by this
afternoon. This will help to scatter out any cumulus that
develops inland this morning with lake effect clouds closer to
the northeast lakeshore also clearing through the afternoon.
Temperatures will be 10-15 degrees cooler than yesterday in the
lower 50s. This drier airmass will set the stage for one of the
coolest nights we have experienced so far this season. Much of
the area will see temperatures drop off quickly this evening
given the influence of the ridge overhead with lows generally
expected to reach the lower 30s. Most of the area will need a
Frost Advisory with a few inland counties in NE Ohio/NW
Pennsylvania being close to freezing conditions. The gradient
does start to come up overnight which may be a slight deterrent
to frost formation. Will let the day shift take one more look at
temperatures and make the call on headline decisions for
tonight.
The upper level trough axis shifts to New England on Saturday with
heights rebounding aloft. Surface low pressure will track into the
Upper Midwest late in the day, lifting a warm front north into the
area with breezy return flow developing during the afternoon/evening.
Temperatures will recover to near 60 across much of Ohio with
upper 50 in NW Pennsylvania.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
The short term period begins with upper-level ridging over the
northeast CONUS and surface high pressure over the mid-Atlantic
region. At the same time, an upper level trough will be moving
across the Great Lakes region with a subsequent surface low moving
northeast across the upper Great Lakes. The location of this surface
low and high will result in a decent pressure gradient over our
area, resulting in gusty southerly winds Saturday night and Sunday.
Would not be surprised to see gusts up to 30 mph in some areas. This
will result in warm temperatures, at least in comparison to the
previous couple of days. The aforementioned low pressure system will
bring a cold front southeast across the area Sunday night and with
it will be widespread rain showers, mainly Sunday night but could
come as early as Sunday evening and linger into Monday morning.
Model guidance is in fair agreement through this point, but become
less certain for Monday onward. There is decent agreement for the
synoptic pattern on Monday, with a large scale trough over the
Midwest and Great Lakes region. However, the big difference is
between the GFS/CMC and the ECMWF. The GFS and CMC have an area of
mid-level vorticity (signifying a shortwave trough) moving northeast
across the Ohio Valley on Monday and Monday night, resulting a
surface low and widespread precipitation development during this
time period. The ECMWF does not have this mid-level vorticity and
thus does not much precipitation for area. Stuck with 50% PoP but
this will increase if the ECMWF becomes more in line with the GFS
and CMC.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
With uncertainty already cropping up in Monday's forecast as
mentioned in the previous section, that uncertainty only compounds
into the long term forecast (Tuesday through Thursday. In general
though, based on the synoptic-scale patterns in the model guidance,
it doesn't appear that a big synoptic scale system is expected to
impact the area through Thursday. Upper-level high will be in place
over the the southeast CONUS with troughing over the upper Midwest
and northern Great Plains. This should result in a warming trend
through this forecast period, with high temperatures near or above
normal (meaning high temps in the 60s at least). With no big systems
expected, pretty much capped PoPs at slight chance.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
With high pressure over the region, VFR conditions are expected
to continue into Saturday. A few fair weather cumulus will
dissipate after 21Z. Lake Erie and points nearby will see some
increase in clouds as a weak system slips by to the north of the
region before 00Z. Southwest to Northwest winds of 5-10 knots
will diminish toward sunset except near TOL and ERI.
Outlook...Non-VFR possible within showers Sunday afternoon
through Monday night.
&&
.MARINE...
Winds are forecast to be about 1-2 knots higher than previously
forecast, which will be just enough for wave heights to continue to
be in the 3-5 foot range for nearshore zones from Cuyahoga to Erie,
PA counties. For this reason, have extended the Small Craft Advisory
through this afternoon. Waves will diminish from west to east
through the day as winds diminish and veer to the southwest.
Southwest winds will increase to 15-20 knots tonight as a surface
trough makes its way east across Lake Erie. Winds will weaken
slightly on Saturday before increasing to 15-25 knots out of the
south Saturday night through Sunday. Beyond Sunday, uncertainty is
fairly high, though there is potential from 20 knot northerly winds
Monday night.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for LEZ148-
149.
&&
SYNOPSIS...LaPlante
NEAR TERM...LaPlante
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...LaPlante
MARINE...SaundersHazardous weather outlook, Oct 16, 4:07 AM EDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 407 AM EDT Fri Oct 16 2020 OHZ003-006-017-170815- Lucas-Wood-Hancock- 407 AM EDT Fri Oct 16 2020 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Areas of frost will develop again tonight with temperatures in the mid 30s. A Frost Advisory may be needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ007-008-010-014-018>023-027>033-036>038-047-PAZ002-003-170815- Ottawa-Sandusky-Lorain-Ashtabula Inland-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 407 AM EDT Fri Oct 16 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Widespread frost is likely tonight with temperatures in the lower 30s. A Frost Advisory may be needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-011>013-089-PAZ001-170815- Erie-Cuyahoga-Lake-Geauga-Ashtabula Lakeshore-Northern Erie- 407 AM EDT Fri Oct 16 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-170815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 407 AM EDT Fri Oct 16 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:03 PM EDT | Freeze Warning | CLE | Ashland, Ashtabula, Crawford, Geauga, Hancock, Holmes and 16 more | 18 hr |
Nearby
Frost Advisories in Ohio, 2020Frost Advisories in Pennsylvania, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.